Alert archive / California / Red Flag Warnings in 2012
Red Flag Warning 7, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Jul 25, 2012, 9:49 PM PDT. It took effect at Jul 26, 2012, 8:00 AM PDT. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2012, 9:49 PM PDT (04:49 UTC)
- In effect from
- Jul 26, 2012, 8:00 AM PDT
- Expired
- Jul 26, 2012, 9:08 AM PDT
- In force
- 68 min
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
982 WWUS86 KHNX 260449 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 949 PM PDT WED JUL 25 2012 ...VERY LOW HUMIDITIES ARE EXPECTED ON THURSDAY IN THE KERN COUNTY MOUNTAINS ABOVE 5000 FEET AND IN THE SOUTHERN HALF OF THE TULARE COUNTY MOUNTAINS ABOVE 7000 FEET... CAZ295-261300- /O.CAN.KHNX.FW.W.0006.000000T0000Z-120726T0600Z/ /O.UPG.KHNX.FW.A.0002.120726T1500Z-120727T0600Z/ /O.NEW.KHNX.FW.W.0007.120726T1500Z-120727T0600Z/ KERN COUNTY MOUNTAINS- 949 PM PDT WED JUL 25 2012 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 11 PM PDT THURSDAY FOR SINGLE DIGIT HUMIDITIES FOR LOCATIONS ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING FOR SINGLE DIGIT HUMIDITIES...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT THURSDAY. THE RED FLAG WARNING HAS BEEN CANCELED FOR THE REMAINDER OF THIS EVENING. THE FIRE WEATHER WATCH IS ALSO NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS ABOVE 5000 FEET. * RELATIVE HUMIDITY...FALLING TO AS LOW AS 2 TO 6 PERCENT THURSDAY AFTERNOON. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE 80S AT THE 5000 FOOT LEVEL. * IMPACTS...THE COMBINATION OF VERY DRY FUELS AND SINGLE DIGIT HUMIDITIES POSES A HIGH FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ297-261300- /O.CAN.KHNX.FW.W.0006.000000T0000Z-120726T0600Z/ /O.UPG.KHNX.FW.A.0002.120726T1500Z-120727T0600Z/ /O.NEW.KHNX.FW.W.0007.120726T1500Z-120727T0600Z/ TULARE COUNTY MOUNTAINS- 949 PM PDT WED JUL 25 2012 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 11 PM PDT THURSDAY FOR SINGLE DIGIT HUMIDITIES FOR LOCATIONS ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING FOR SINGLE DIGIT HUMIDITIES...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT THURSDAY. THE RED FLAG WARNING HAS BEEN CANCELED FOR THE REMAINDER OF THIS EVENING. THE FIRE WEATHER WATCH IS ALSO NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS ABOVE 7000 FEET. * RELATIVE HUMIDITY...FALLING TO AS LOW AS 2 TO 6 PERCENT THURSDAY AFTERNOON. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE 80S AT THE 5000 FOOT LEVEL. * IMPACTS...THE COMBINATION OF VERY DRY FUELS AND SINGLE DIGIT HUMIDITIES POSES A HIGH FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ JMB WEATHER.GOV/HANFORD
2 follow-up statements
075 WWUS86 KHNX 261155 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 455 AM PDT THU JUL 26 2012 ...VERY LOW HUMIDITIES ARE EXPECTED ON THURSDAY IN THE KERN COUNTY MOUNTAINS ABOVE 5000 FEET AND IN THE SOUTHERN HALF OF THE TULARE COUNTY MOUNTAINS ABOVE 7000 FEET... CAZ295-262000- /O.CON.KHNX.FW.W.0007.120726T1500Z-120727T0600Z/ KERN COUNTY MOUNTAINS- 455 AM PDT THU JUL 26 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR SINGLE DIGIT HUMIDITIES FOR LOCATIONS ABOVE 5000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS ABOVE 5000 FEET. * RELATIVE HUMIDITY...AS LOW AS 2 TO 8 PERCENT. * WINDS...SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...IN THE UPPER 70S. * IMPACTS...THE COMBINATION OF VERY DRY FUELS AND SINGLE DIGIT HUMIDITIES POSES A HIGH FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ297-262000- /O.CON.KHNX.FW.W.0007.120726T1500Z-120727T0600Z/ TULARE COUNTY MOUNTAINS- 455 AM PDT THU JUL 26 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR SINGLE DIGIT HUMIDITIES FOR LOCATIONS ABOVE 7000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS ABOVE 7000 FEET. * RELATIVE HUMIDITY...AS LOW AS 2 TO 10 PERCENT. * WINDS...SOUTH 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE UPPER 60S. * IMPACTS...THE COMBINATION OF VERY DRY FUELS AND SINGLE DIGIT HUMIDITIES POSES A HIGH FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
626 WWUS86 KHNX 261608 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 908 AM PDT THU JUL 26 2012 CAZ295-297-261715- /O.CAN.KHNX.FW.W.0007.000000T0000Z-120727T0600Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 908 AM PDT THU JUL 26 2012 ...RED FLAG WARNING IS CANCELLED FOR THE KERN COUNTY MOUNTAINS AND THE TULARE COUNTY MOUNTAINS... RELATIVE HUMIDITIES MADE RESPECTABLE RECOVERIES LAST NIGHT AND ARE TRENDING A GOOD 10 TO 15 PERCENT HIGHER THIS MORNING COMPARED TO WEDNESDAY MORNING. ALTHOUGH MINIMUM RELATIVE HUMIDITIES WILL BE IN THE SINGLE DIGITS IN A FEW LOCALITIES TODAY...DURATIONS OF VERY LOW HUMIDITIES WILL GENERALLY BE 5 HOURS OR LESS. $$ DURFEE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Jul 25, 9:38 PM PDT, 11 minutes earlier.
Area forecast discussion, Jul 25, 9:38 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 938 PM PDT WED JUL 25 2012 .SYNOPSIS... MOSTLY CLEAR SKIES ARE EXPECTED THIS WEEK AS CURRENT CONDITIONS PERSIST. INCREASING CLOUDS AND HUMIDITIES ARE POSSIBLE BY THE WEEKEND AS A WEAK MONSOONAL FLOW DEVELOPS. && .DISCUSSION... CURRENT FORECAST IS ON TRACK SO NO MAJOR UPDATES ARE ANTICIPATED THIS EVENING. RELATIVE HUMIDITIES DROPPED DOWN INTO THE SINGLE DIGITS ACROSS THE KERN AND TULARE MOUNTAINS ACROSS A LARGE SECTION OF THE HIGHER ELEVATIONS EARLIER THIS AFTERNOON AND EVENING. CONDITIONS HAVE SLOWLY IMPROVED OVER THE LAST FEW HOURS...THEREFORE WE WILL BE ALLOWING THE RED FLAG WARNING TO EXPIRE THIS EVENING. AS FOR TOMORROW...THE CURRENT WATCH WILL BE UPGRADED TO A RED FLAG WARNING AS SIMILAR CONDITIONS APPEAR LIKELY TO OCCUR ONCE AGAIN WITH VERY LOW DAYTIME RELATIVE HUMIDITIES WITH LITTLE CHANGE IN THE AIRMASS. WINDS WILL NOT BE STRONG ALTHOUGH OCCASIONAL WIND GUSTS OF 20-25 MPH WILL BE LIKELY THROUGH THE WIND FAVORED PASSES AND CANYONS. && .PREV DISCUSSION... /ISSUED 243 PM PDT WED JUL 25 2012/ DISCUSSION...A RIDGE OF HIGH PRESSURE IS CENTERED OVER THE DESERT SOUTHWEST WHILE A TROUGH OF LOW PRESSURE RESIDES OFF THE PACIFIC NORTHWEST COAST. CENTRAL CALIFORNIA REMAINS BETWEEN THE INFLUENCE OF THESE TWO SYSTEMS WITH A SOUTHWEST FLOW ALOFT. THE RIDGE IS MORE OF AN INFLUENCE ACROSS CENTRAL CALIFORNIA TODAY WITH TEMPERATURES NEAR NORMAL FOR LATE JULY. HOWEVER...THERE IS SOME VERY DRY AIR OVER THE REGION...ESPECIALLY ACROSS KERN COUNTY AND THE SOUTHERN HALF OF THE TULARE COUNTY MOUNTAINS WHERE HUMIDITIES ARE EXPECTED TO BE IN THE SINGLE DIGITS FOR A LONG DURATION. A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS THROUGH THIS EVENING. THESE VERY DRY CONDITIONS MAY CONTINUE ACROSS KERN AND SOUTHERN TULARE COUNTIES THURSDAY...SO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY AS WELL. THE TROUGH OFF THE COAST IS EXPECTED TO DEEPEN SLIGHTLY THURSDAY AND FRIDAY AND WILL TRY TO EXERT A LITTLE MORE INFLUENCE ON CENTRAL CALIFORNIA. THE RESULT WILL BE TO EDGE TEMPERATURES DOWN A DEGREE OR TWO. A GRADUAL WARMING TREND WILL THEN BE IN STORE THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK AS THE UPPER RIDGE EXPANDS BACK INTO THE REGION. THE FORECAST REMAINS DRY THROUGHOUT THE PERIOD...THOUGH MODELS SUGGEST MONSOONAL MOISTURE COULD DRIFT NORTHWEST INTO OUR AREA BY TUESDAY OF NEXT WEEK. && .AVIATION... VFR CONDITIONS EXPECTED ACROSS THE CENTRAL CA INTERIOR THROUGH 06Z FRIDAY. && .AIR QUALITY ISSUES... ON THURSDAY JULY 26 2012... UNHEALTHY FOR SENSITIVE GROUPS IN SEQUOIA NATIONAL PARK AND FOREST. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH. THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL INFORMATION AND/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 8 AM TO 11 PM PDT THURSDAY ABOVE 7000 FEET FOR THE CAZ097. RED FLAG WARNING FROM 8 AM TO 11 PM PDT THURSDAY ABOVE 5000 FEET FOR THE CAZ095. && PUBLIC...BROTHERTON AVN/FW...DCH SYNOPSIS...PJ WEATHER.GOV/HANFORD
Nearby
Red Flag Warnings in California, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.